Atrial fibrillation after crt-d implant - British Heart Fou...

British Heart Foundation

20,793 members14,138 posts

Atrial fibrillation after crt-d implant

Crt-dman
Crt-dman

Hi all. I am new to this site. I have recently had a crt-d implanted. I had previously had a pacemaker for 8.5 years. My EF went down towards end of last year so decision was made to get an upgrade. In the first 1.5 weeks I felt good. Recovering from surgery. However, I noticed I was getting low on energy after this all of a sudden and could feel a flutter in my chest. I now have Atrial fibrilation which I didn't have before at any stage. I am completely pacing dependent. At this stage I felt better before I got the crt-d. Has anyone else experienced AF after having a CRT device implanted? I am 32 and I am worried that things are only getting worse!!

6 Replies
oldestnewest

Hi crt-dman sorry to hear of your issues since having your new device fitted. I also have this device... and although I haven't experienced the same as you.. I did have some initial issues with feeling loud heart palpitations and had a jumping feeling at times.

I went back to the icd clinic and they fine tuned the voltage ( which can be done quite easily by their tracking device which sits on top of your clothing) and allows them to make changes via the computer ( technology is amazing) and once they had reduced the voltage ( which also increases battery life) I felt better. Then a couple of months later I started getting similar feelings.. . And they reduced the settings again ... which now seems to have settled the issues and I am now feeling fine.

I have a theory which is as we recover from our op our heart and surrounding settles back down ... and we then may not need as much volts output to pace our hearts. Thus if the output is then too high it may cause other issues... so needs to be fine tuned to a lower setting.

Please ask to see your ICD team and ask for this to be checked as this could make all the difference. I hope it is just this that is causing your further issues and best of luck. Karen

Thanks for your reply. I attended the ICD clinic and they did adjust my settings however, I am still in AF. I have been prescribed apixaban to reduce the chance of clots forming and causing strokes. I have been told I will probably need a cardioversion in 6 weeks or so. It is definitely very disappointing but I will continue to get on with my life!

I had the same thing happen to me. I had my meds increased and the Afib effects went way. Have you had a chat with your Cardio nurse?

Crt-dman
Crt-dman in reply to Ogilvie

Hi, thank you for replying to me. Yes I saw my cardiac nurse yesterday and she arranged for me to get a prescription of apixaban to stop clotting and reduce chance of strokes. I am also due to undergo a cardioversion. I was hoping increasing the dose of Bisoprolol would be an option but apparently not. Looks like I might get fluid tablets as well. I can't help but think I shouldn't have had this change in device. It is very deflating to have this happen. Anyway, I will have to get on with it!

Ogilvie
Ogilvie in reply to Crt-dman

Think of it of tweaking a F1 Racing Car - you should notice a big difference after the cardioversion - please let me know how you get on.

Crt-dman
Crt-dman in reply to Ogilvie

Hi Ogilvie. I apologise for my late reply. I had a cardioversion in June which got me back into normal rhythm which is still the case. My heart function nurse is happy with my progress although I must admit i think things have been mixed.

You may also like...